Steroids to treat blurring after IOL surgery

 

 

Submitted by Anonymous (not verified) on Tue, 05/26/2015 - 06:51
Country
United Kingdom
Age
55
Gender
Female
Did you perform any surgery for the eyes?
No
Do you suffer from pre-existing illnesses in the eye?
No
Do you suffer from any diseases in the body?
No
Do you use any eye drops?
No
Do you use any eye drops?
No

Question

 

 

Hi,

Following IOL surgery 3 months ago on my left eye i noticed that after 2 months now outside my post-operative care period of 60 days, I developed severe blurring/misting in my eye, this also caused glare and halos at night.

I was prescribed LOTEMAX 0.5%, which I believe to be a mild steroid, to be used to clear away any deposits which had formed on the lens. This to be taken twice a day for 5 weeks in conjunction with TIMOLOL to keep any raised pressures under control.

After a week my eye began to clear nicely and now 2 weeks later I am thinking would it be wise to consider reducing my drops to once a day or even stop altogether as I don’t like the idea of taking steroid for longer than I have to.

Also, does this blurring sound familiar to you and what are the causes? Is the blurring likely to reappear after I stop using the drops and what are my options as I can’t keep taking steroids?

If anyone can shed some light on my problem I would be grateful.

Thanks

 

Answer

Thanks for your Question
 

 

Sometimes after cataract surgery or any intraocular surgery there will be rebound anterior chamber inflammation (with symptoms such as blurred vision and glare) which is most of the time without any known causes and it is transient and can be treated with steroid eye drops such as Lotemax for a short period of time.

Some patients who have history of uveitis or systemic diseases associated with ocular uveitis can develop severe anterior chamber reaction and they need aggressive topical and sometimes systemic immunosuppressive medications such as steroid.

You should ask your doctor about the reason of this rebound reaction( if this what you had) and he can adjust the dose of lotemax and timolol as needed. You shouldn't take any of these medications without consulting your ophthalmologist.

How people respond to steroid is differ from one person to another. Some will develop high intraocular pressure with few drops, some will develop that after weeks while other won't develop high intraocular pressure even after months.
 
There are also complications that are related to steroid but with regular followup with your ophthalmologist, most of these complications can be prevented

 

 

More Questions